Geometry & Topology, Vol. 5 (2001) Paper no. 6, pages 143--226.

Gauge Theoretic Invariants of Dehn Surgeries on Knots

Hans U Boden, Christopher M Herald, Paul A Kirk, Eric P Klassen

Abstract. New methods for computing a variety of gauge theoretic invariants for homology 3-spheres are developed. These invariants include the Chern-Simons invariants, the spectral flow of the odd signature operator, and the rho invariants of irreducible SU(2) representations. These quantities are calculated for flat SU(2) connections on homology 3-spheres obtained by 1/k Dehn surgery on (2,q) torus knots. The methods are then applied to compute the SU(3) gauge theoretic Casson invariant (introduced in [H U Boden and C M Herald, The SU(3) Casson invariant for integral homology 3--spheres, J. Diff. Geom. 50 (1998) 147-206]) for Dehn surgeries on (2,q) torus knots for q=3,5,7 and 9.

Keywords. Homology 3--sphere, gauge theory, 3--manifold invariants, spectral flow, Maslov index

AMS subject classification. Primary: 57M27. Secondary: 53D12, 58J28, 58J30.

DOI: 10.2140/gt.2001.5.143

E-print: arXiv:math.GT/9908020

Submitted to GT on 20 September 1999. Paper accepted 7 March 2001. Paper published 21 March 2001.

Notes on file formats

Hans U Boden, Christopher M Herald, Paul A Kirk, Eric P Klassen
McMaster University, Hamilton, Ontario L8S 4K1, Canada
University of Nevada, Reno, Nevada 89557, USA
Indiana University, Bloomington, Indiana 47405, USA
Florida State University, Tallahassee, Florida 32306, USA

GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to